Flash Flood, Vernon
- When
- July 3, 4:20 AM CST to 6:00 AM CST
- Where
- Vernon County, 2 mi NNE of Leesville
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.183, -93.250
High water across Highway 117 caused the road to be temporarily impassable.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
High water across Highway 117 caused the road to be temporarily impassable.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 3, 2:55 AM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 355 AM CDT SUN JUL 3 2005 .DISCUSSION... CLUSTERS OF TSRA CONTINUES ACROSS SE TX...JUST WEST OF BPT OT JAS...IN ASSOCIATION WITH THE MID/UPPER LEVEL SHORTWAVE/VORT MAX. ADDITIONAL TSRA HAS DEVELOPED FROM TOLEDO BEND EAST TO S OF AEX. THIS WILL BE THE TREND FOR THE REMAINDER OF THE MORNING...WITH THE ENTIRE SYSTEM SAGGING SE TO GIVE THE I-10 CORRIDOR ENHANCED TSRA DEVELOPMENT BY THE LATE MORNING/AFTERNOON HOURS. DUE TO THE SLOW MOVEMENT OF THESE TSRA...URBAN FLOODING WILL BE A CONCERN WITH THE STRONGER STORMS. ALSO...ISOLATED SVR IN THE FORM OF DAMAGING WINDS MAY OCCUR AS WELL. MOST OF THE ACTIVITY WILL BEGIN TO DIMINISH DURING THE LATE EVENING HOURS...WITH ONLY ISOLATED SHRA/TSRA EXPECTED OVERNIGHT. 4TH OF JULY...HIGH PRESSURE WILL BE THE DOMINATE FEATURE ACROSS SE TX AND C LA...THUS MINIMAL POPS AND HOT CONDITIONS. ACROSS S CENTRAL LA...HOWEVER...THE MID/UPPER LEVEL TROF WILL BE IN THE PROCESS OF LIFTING DURING THE AFTERNOON...STAYING AROUND LONG ENOUGH TO ENHANCE SHRA/TSRA DEVELOPMENT. TUE AND WED FORECAST DEPENDS ON THE FUTURE TRACK OF THE TROPICAL DISTURBANCE IN THE NW CARIBBEAN THIS MORNING. FOR NOW...TREATED IT AS AN OPEN WAVE TO SPREAD COPIOUS TROPICAL MOISTURE FROM E TO W...GREATLY ENHANCING POPS BOTH DAYS. BY THU AND THE REMAINDER OF THE WEEK...EXPECT CLIMO POPS...THAT IS...30% DURING THE AFTERNOON...20% DURING THE EVENING AND EARLY MORNING ACROSS THE COASTAL COUNTIES AND PARISHES. && .AVIATION... VCTS TO PREDOMINATE TSRA AT AEX FOR MOST OF THE MORNING... IMPROVING BY AFTERNOON. AS THE VORT MAX SLOWLY MOVES SE...TSRA WILL INCREASE ALONG THE I-10 CORRIDOR FROM BPT...LCH...LFT BY LATE MORNING INTO THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... KLCH 89 77 91 77 / 50 50 30 30 KBPT 91 78 91 77 / 50 40 20 30 KAEX 94 74 94 73 / 50 40 30 30 KLFT 87 75 89 74 / 50 50 40 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 535 AM CDT SAT JUL 2 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 041100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE ACROSS SOUTHEAST TEXAS WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING ACROSS CENTRAL AND SOUTHERN LOUISIANA. LOCALIZED FLOODING AND DAMAGING WINDS WILL BE THE BIGGEST WEATHER THREAT TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST TEXAS...WITH SCATTERED THUNDERSTORMS EXPECTED FURTHER EAST ACROSS CENTRAL AND SOUTHERN LOUISIANA. BY TUESDAY AND WEDNESDAY ...SHOWERS AND THUNDERSTORMS WILL INCREASE SIGNIFICANTLY WITH THE APPROACH OF A TROPICAL DISTURBANCE CURRENTLY OVER THE NORTHWEST CARIBBEAN. BY THURSDAY INTO NEXT WEEKEND...EXPECT THE WEATHER PATTERN TO RETURN TO NORMAL...WITH SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS EXPECTED. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED TODAY. DML
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5463395.